Jump to content

see if this is a workable cut


[to...]

Recommended Posts

hi newbie, tired of being so tired.... i take xanax .5 4 times a day for panic. its been 2 years and ready to get off this brain fuzz.... so i have cut from . 5 each time to a 1/2 and 1/4 which would equal a .25 plus another 1/2 4 times a day.... so instead of 2 mg a day im at 1 and 1/2. is that to big of a cut? i dont want withdraws and scared of the seizure thing i have read about.... any suggestions would be greatly appreciated... thanks tonya
Link to comment
Share on other sites

Hi Tonya,

 

I'm sorry, I don't understand your dosage regimen. You were prescribed 0.5mg Xanax to be taken four times a day - a total of 2mg per day. From ether, I'm confused. What dose tablets do you use? Are you talking about half and quarter tablets or mgs?

Link to comment
Share on other sites

The suggested taper schedule is no more than 10% every 10-14 days. If you need help setting up a taper plan just let us know.  :thumbsup:

 

Tony

Link to comment
Share on other sites

colin, i take a whole .5 mg xanax four times a day. i take a .5 at 6 in the morning a .5 at 1 in the afternoon a .5 at 7pm and usually a .5 arround midnight. these pills are scored so if a break in half the equal a .25  ... so what i have been doing is taking the .25 plus 1/4 of the other 1/2. hope that clears things up... tonya
Link to comment
Share on other sites

Tonya,

 

So you now are taking .375 4x/day which equals 1.5mg. When did you reduce your dose from .50 4x/day and how are you feeling since this reduction? A 10% reduction would have been .2mg which would have been about a 1/4 pill reduction off one dose per day, but if you are not experiencing any w/d symptoms this might have been all right to start out on. As you getter lower in dosage, you will need to make smaller reductions and wait between 7-14 days between reductions to reduce your w/d symptoms.

 

 

T2

Link to comment
Share on other sites

actually cant tell much of a difference..... and right now is a huge stresser of moving and I'm doing ok.... i just read some about the seizures and that kinda freaked me out, because sometimes if i sleep in in the morning and miss a dose it feels like the inside of my body is like a tuning fork if that makes any sense... but haven't noticed anything with this cut... just started it yesterday, have been cutting back a little bit before but only with a couple of the pills a day... now cutting back on each pill 4 times a day.... I'm just so tired of being tired....and the brain fog, geez i hope i get my memory back!!!!
Link to comment
Share on other sites

Hi Tonya,

 

It is important to not push too hard. Many people who taper off too quickly fail to stay off, and some of them find they can never find a stable dose once they do reinstate. The important thing is that get off, and stay off. If it takes longer than you would like, it is better than reinstatement!

 

As Theresa indicated, cut just a small dose from one of you tablets at a time. If I understand correctly, you take 3/4 of 0.5mg pill four times a day. You may be able to continue by cutting an additional quarter from one of your pills every 7-14 days, reducing your daily doses in stepwise fashion. I highly recommend that you obtain the 0.25mg tablets, as they will allow you to make smaller cuts - you will almost certainly benefit from their use as your daily dose diminishes.

 

You memory should return to normal once you have quit, but quitting too quickly means that you risk feeling very ill for a long time after your last pill - you also risk being unable to resist reinstating. Many times people reinstate for a larger dose than they ever took before. Please, try to be patient.

 

Typo correction--changed forums to four times a day, changed 7-24 to 7-14, okay?  ;)

 

Link to comment
Share on other sites

ok so do you mean instead of taking off all 4 pills a day, just start out by taking off one pill out of the four a day? did good all day but tonight is ruff.feeling anxious... i want to do this where i dont have the anxiety, so slow is fine with me as long as no backlash of anxiety..thanks tonya
Link to comment
Share on other sites

Hi Tonya,

 

Yes, that is what we are saying. If you are stable at the current dose you reduced to (1.5), stay at that amount for 7-14 days and then only cut from one dose at a time, okay? If things get too rough for the cut you already made yesterday, just reinstate three of the cuts, leaving only one dose being reduced, okay?

 

 

T2 :smitten:

 

Edited two to three of the cuts.

Link to comment
Share on other sites

thanks so much.... looks like it might be a long night, i feel wired.... yeah im not into the feeling the withdraw thing at all, i went though horrible withdraw from effexor 2 years ago.... the way the dr tells you to get off it is to quick, i ended up opening capsules and counting out beads per week.... i know if i tell my dr im getting off this she will knock my dosage down from .5 to .25 4 times a day... i cant do that.... that is to big of a drop.... thats exactly what she did last year when i told her i wanted off this.... nightmare....

so want to do it right this time.... nice and easy and as painless as possible... thank you again for your help... tonya

Link to comment
Share on other sites

Hi Tonya,

 

Since you just made that 25% cut yesterday, you may want to re-instate the 3 out of the 4 doses to make the reduction just the one dose since you are feeling anxious already. It usually takes 7 to 14  days for a cut to clear, w/d symptoms can show up a week later.

 

 

T2

Link to comment
Share on other sites

yes i think i will.... just thinking which one to start cutting back on first...probably the afternoon one. i have read so much it is scary on getting off it... the seizure part, (is that if you go cold turkey?) and where people just check into a hospital.... cant afford that... plus even if i could i wouldnt want them to try more drugs on me... so anyway, im just glad bruce posted this site in the panic group im in.... because i wasnt really sure how to go about cutting back and i know my dr doesnt have a clue.... this seems workable..... tonya
Link to comment
Share on other sites

ok cause that has been fueling my anxiety,,,, afraid that if i cut back i will have a seizure... thanks for letting me know, helps ease the mind.... tonya
Link to comment
Share on other sites

Tonya,

 

Seizures are usually associated with cold turkey or rapid withdrawals, you will be fine. Can I ask you to add a signature line to your blog so it is easier for people to assess your situation? Just click on profile next to my messages, click forum profile information and go down to signature and type in your info. Thanks!

 

 

T2

Link to comment
Share on other sites

ok, thank you for all the help! took my xanax at 12:00 and its kicking in so going to try to sleep... thank you all again for all your help... hugs tonya
Link to comment
Share on other sites

ok so do you mean instead of taking off all 4 pills a day, just start out by taking off one pill out of the four a day? did good all day but tonight is ruff.feeling anxious... i want to do this where i dont have the anxiety, so slow is fine with me as long as no backlash of anxiety..thanks tonya

 

Hi,

 

No, what I mean is if you take 3/4 of 0.5mg pill four times a day (a total of 1.5mg), you would cut an additional 1/4 pill from just one of your doses. So, you might take over the day: 3/4; 1/2; 3/4; 3/4 pill doses over the day. After your next your next daily regimen might look like this: 3/4; 1/2; 1/2; 3/4. Then this: 1/2; 1/2; 1/2; 3/4. Then this: 1/2; 1/2; 1/2; 1/2. Then this: 1/2; 1/4; 1/2; 1/2. And so on. By (or before) this stage you might find that you need to make smaller cuts bu using 0.25mg tablets. The principle is the same though. You cut a small amount from just one of your doses at a time.

 

Yes, that is what we are saying. If you are stable at the current dose you reduced to (1.5), stay at that amount for 7-14 days and then only cut from one dose at a time, okay? If things get too rough for the cut you already made yesterday, just reinstate three of the cuts, leaving only one dose being reduced, okay?

 

Theresa, you appear to have misunderstood Tonya's reply - unless I've totally misunderstood it, that is!

Link to comment
Share on other sites

ok so do you mean instead of taking off all 4 pills a day, just start out by taking off one pill out of the four a day? did good all day but tonight is ruff.feeling anxious... i want to do this where i dont have the anxiety, so slow is fine with me as long as no backlash of anxiety..thanks tonya

 

Colin,

 

No I don't think I misunderstood. She states "just start out by taking off one pill out of the four a day?" Taking off referring to cutting off one pill out of the four.

 

T2

 

Link to comment
Share on other sites

I think I see! :laugh: It sounded as tough Tonya was intending to remove a whole dose from her daily routine - I'm pleased to learn otherwise.
Link to comment
Share on other sites

×
×
  • Create New...